| Model Number |
8229308 |
| Medical Device Problem Codes |
Deflation Problem (1149); Use of Device Problem (1670); Obstruction of Flow (2423); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Codes |
Airway Obstruction (1699); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559); Unintended Extubation (4564)
| Date of Event |
02/26/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
There were 2 devices (2 emg tubes) being used in this surgery, we are submitting 2 mdrs for the same event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A health care provider reported via manufacturer representative that the cuff on the tube itself herniated over the murphys eye on the tube, subsequently pushing the end of the tube onto the trachea resulting in a complete occlusion and being unable to ventilate our patient after several reinsertions.This was visible with the use of a fibre-optic scope down the tube.Also, the pilot cuff on the tube doesn't pressurize with the cuff itself.This seemed to be fairly inconsistent.On follow up, it was stated that there were 2 emg tubes used in this event.The first could have been over inflated, the second was not, the hcp was confident less than 20ml used but cannot be certain.After inflating the cuff, the patient or tube was not re-positioned.When the herniation was seen, air was removed from the cuff to allow it to return to its normal position and then reinflated to secure in the patient¿s airway but tube position did not alter significantly.Because of experience and agility of team obstruction was diagnosed quickly, preventing life threatening injury.Repeated reintubation was performed which may have caused direct laryngeal trauma.The emg tubes could not be used due to this issue so armoured ett was used, nim not used.The patient is alive.
Additional Manufacturer Narrative
H6: the ime e2328 is no longer applicable.Additional fdd noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.